Alert archive / New York / Special Marine Warnings in 2021
Special Marine Warning 29, NWS Buffalo, NY
NWS Buffalo, NY issued this special marine warning at Jul 1, 2021, 6:10 PM EDT. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2021, 6:10 PM EDT (22:10 UTC)
- Expired
- Jul 1, 2021, 7:15 PM EDT
- In force
- 65 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 40.0 mph
The radar
The Buffalo radar (KBUF), 69 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
512
WHUS51 KBUF 012210
SMWBUF
LEZ040-041-061-012315-
/O.NEW.KBUF.MA.W.0029.210701T2210Z-210701T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Buffalo NY
610 PM EDT Thu Jul 1 2021
The National Weather Service in Buffalo has issued a
* Special Marine Warning for...
Lake Erie from Barcelona Harbor to Sturgeon Point...
* Until 715 PM EDT.
* At 609 PM EDT, a strong thunderstorm was located 9 nm north of
Dunkirk, moving southeast at 20 knots.
HAZARD...Wind gusts to 40 knots.
SOURCE...Radar.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
* Locations impacted include...
Van Buren Point, Sturgeon Point, Lake Erie Beach, Dunkirk and
Sunset Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
&&
LAT...LON 4257 7962 4278 7904 4270 7903 4258 7908
4253 7912 4248 7927 4243 7938 4238 7943
4233 7953 4232 7958
TIME...MOT...LOC 2209Z 316DEG 22KT 4263 7940
HAIL...0.00IN
WIND...40KTS
$$
RSH2 follow-up statements
253
FZUS71 KBUF 012231
MWSBUF
Marine Weather Statement
National Weather Service Buffalo NY
631 PM EDT Thu Jul 1 2021
LEZ040-041-061-012315-
/O.CON.KBUF.MA.W.0029.000000T0000Z-210701T2315Z/
631 PM EDT Thu Jul 1 2021
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 715 PM EDT...
For the following areas...
Lake Erie from Barcelona Harbor to Sturgeon Point...
At 630 PM EDT, a strong thunderstorm was located near Dunkirk, moving
southeast at 25 knots.
HAZARD...Wind gusts to 40 knots.
SOURCE...Radar indicated.
IMPACT...Small craft could be damaged in briefly higher winds and
suddenly higher waves.
Locations impacted include...
Van Buren Point, Sturgeon Point, Lake Erie Beach, Dunkirk and Sunset
Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
&&
LAT...LON 4257 7962 4278 7904 4270 7903 4258 7908
4253 7912 4248 7927 4243 7938 4238 7943
4233 7953 4232 7958
TIME...MOT...LOC 2230Z 322DEG 23KT 4257 7930
HAIL...0.00IN
WIND...40KTS
$$
RSH710
FZUS71 KBUF 012308
MWSBUF
Marine Weather Statement
National Weather Service Buffalo NY
708 PM EDT Thu Jul 1 2021
LEZ040-041-061-012317-
/O.EXP.KBUF.MA.W.0029.000000T0000Z-210701T2315Z/
708 PM EDT Thu Jul 1 2021
...THE SPECIAL MARINE WARNING WILL EXPIRE AT 715 PM EDT...
The affected areas were...
Lake Erie from Barcelona Harbor to Sturgeon Point...
The thunderstorms have moved inland and no longer pose a significant
threat to boaters.
Additional thunderstorms will be possible later tonight along with
the threat for waterspouts.
LAT...LON 4257 7962 4278 7904 4270 7903 4258 7908
4253 7912 4248 7927 4243 7938 4238 7943
4233 7953 4232 7958
TIME...MOT...LOC 2307Z 311DEG 15KT 4246 7931
$$
RSHWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jul 1, 5:23 PM EDT, 47 minutes earlier.
Area forecast discussion, Jul 1, 5:23 PM EDT, 47 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 523 PM EDT Thu Jul 1 2021 .SYNOPSIS... Cooler and less humid but unsettled weather likely to persist into the upcoming holiday weekend with chances for showers and thunderstorms. && .NEAR TERM /THROUGH FRIDAY/... A secondary frontal boundary will push into and across the Lower Great Lakes tonight while a longwave trough will push south across the entire region. This will support a chance for widespread showers, with the greatest coverage over far Western NY. Low temps tonight will be in the mid 50s to low 60s. Friday, the upper level trough slowly swings over and through western NY, then pulls east by late in the day. With the core of the coldest air aloft moving overhead, expect scattered to numerous showers with a few isolated rumbles of thunder. With H850T falling to +7C to +9C expect MaxT's to peak in the upper 60s to low 70s && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... During Friday night the core of the upper low will slooooowly meander its way eastward into eastern New York and Pennsylvania. While nocturnal stabilization should lead to a general decrease in convective coverage...the combination of the still-very close proximity of the low...a general upslope northerly flow...and contributions from the lakes should still maintain at least some scattered showers...along with fairly cloudy skies. Otherwise...we can expect comfortable overnight lows ranging from the mid 50s well inland to around 60 along the lakeshores. On Saturday...the upper level low will pull a little further east into New England...though will still remain close enough to keep the threat of some additional scattered showers in the forecast. This will particularly be the case during the afternoon when diurnal heating of our cool airmass will again lead to more unstable conditions...though with available buoyancy looking to be more limited than on Friday...expect any thunder to remain rather isolated. Meanwhile...850 mb temps of +7 to +10C will generally support highs ranging from the upper 60s across our highest terrain to the lower half of the 70s on the lake plains. For Saturday night and Independence Day...expect fair and largely dry conditions as the upper low ejects northeastward into the Canadian Maritimes...and our airmass dries out further. After another very comfortable night for sleeping Saturday night... Independence Day should feature ideal temperatures for outside activities...with the beginnings of warm advection aloft helping to push daytime highs back to the 75-80 range across the area. As this period draws to a close Sunday night...a surface warm front over the Central Great Lakes will slowly but steadily make its way to our western doorstep...in advance of weak ridging aloft. While the prevailing large-scale flow will not allow this feature to tap into any true GOMEX-based moisture...there still appears to be enough of an increase in moisture and instability (particularly aloft) to warrant at least a slight chance of thunder across far WNY by later Sunday night...especially when also given the prevailing northwesterly flow aloft. With continued warm air advection...Sunday night's lows will rebound to the mid to upper 50s across interior portions of the Southern Tier and North Country...and to the lower to mid 60s across the lake plains. && .LONG TERM /MONDAY THROUGH THURSDAY/... The models have finally figured out what they want to do! After severe days of unacceptably wide model spread in the extended forecast, the 12z cycles today have really clustered by strongly, yielding higher than normal confidence in the overall long and short wave progression. As a result, we start the long term with a short wave ridging and abrupt warming traversing the area Monday before troughing becomes established over the northeastern CONUS. This results in the extended forecast starting out dry and way above normal on Monday with a rather quick transition toward more showery conditions and more normal temperatures thereafter. && .AVIATION /22Z THURSDAY THROUGH TUESDAY/... Shower potential continues tonight as an upper trough sinks south across the Lower Lakes. IFR/MVFR CIGS with any showers will be possible overnight. Friday, scattered to numerous showers will be possible as the upper trough drops across the Lower Great Lakes then heads east. Outlook... Saturday...VFR to MVFR with scattered showers and possible thunderstorms. Sunday and Monday...VFR. Tuesday...Mainly VFR with scattered showers and thunderstorms. && .MARINE... Light to gentle breezes expected on the lakes through Friday. Winds will be around 10-15 knots and remain below Small Craft criteria for at least the next few days. There will also be the potential for showers and possibly a few rumbles of thunder. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...AR NEAR TERM...AR SHORT TERM...JJR LONG TERM...Fries AVIATION...AR/RSH MARINE...AR
Hazardous weather outlook, Jul 1, 6:06 AM EDT, 12 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 606 AM EDT Thu Jul 1 2021 NYZ001>008-010>014-019>021-085-021015- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 606 AM EDT Thu Jul 1 2021 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-021015- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 606 AM EDT Thu Jul 1 2021 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:45 AM EDT | Special Weather Statement | BUF | Chautauqua | 60 min |
| Jul 1, 7:49 AM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua | 56 min |
| Jul 1, 3:24 PM EDT | Special Marine Warning | BUF | 66 min | |
| Jul 1, 4:11 PM EDT | Special Marine Warning | BUF | 76 min |
Nearby
Special Marine Warnings in New York, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.